Alert archive / California / Small Craft Advisories in 2024
Small Craft Advisory 39, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 29, 2024, 9:28 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2024, 9:28 PM PDT (04:28 UTC)
- Expired
- Mar 30, 2024, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
128 WHUS76 KEKA 300428 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 928 PM PDT Fri Mar 29 2024 PZZ455-301230- /O.EXP.KEKA.GL.W.0023.000000T0000Z-240330T0400Z/ /O.NEW.KEKA.SC.Y.0039.240330T0428Z-240330T1000Z/ /O.NEW.KEKA.SC.Y.0040.240331T0000Z-240331T1100Z/ /O.NEW.KEKA.GL.W.0024.240331T1100Z-240401T0900Z/ Cape Mendocino to Pt Arena out 10 nm- 928 PM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 4 AM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 4 AM SUNDAY TO 2 AM PDT MONDAY... ...GALE WARNING HAS EXPIRED... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. For the first Small Craft Advisory, east winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 11 feet. For the second Small Craft Advisory, north winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 4 AM Sunday to 2 AM PDT Monday. For the Small Craft Advisory, until 3 AM PDT Saturday. For the Small Craft Advisory, from 5 PM Saturday to 4 AM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-301230- /O.EXP.KEKA.GL.W.0023.000000T0000Z-240330T0400Z/ /O.NEW.KEKA.SC.Y.0039.240330T0428Z-240330T1000Z/ /O.NEW.KEKA.SC.Y.0040.240331T0000Z-240331T0600Z/ /O.NEW.KEKA.GL.W.0024.240331T0600Z-240401T0900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 928 PM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TO 11 PM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 11 PM SATURDAY TO 2 AM PDT MONDAY... ...GALE WARNING HAS EXPIRED... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 11 to 16 feet expected. For the first Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 12 feet. For the second Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 11 PM Saturday to 2 AM PDT Monday. For the Small Craft Advisory, until 3 AM PDT Saturday. For the Small Craft Advisory, from 5 PM to 11 PM PDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-301230- /O.EXP.KEKA.SC.Y.0038.000000T0000Z-240330T0400Z/ /O.NEW.KEKA.SC.Y.0039.240330T0428Z-240330T0600Z/ /O.UPG.KEKA.GL.A.0014.240330T2200Z-240401T0900Z/ /O.NEW.KEKA.GL.W.0024.240330T2200Z-240401T0900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 928 PM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 2 AM PDT MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas around 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Saturday to 2 AM PDT Monday. For the Small Craft Advisory, until 11 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-301230- /O.UPG.KEKA.GL.A.0014.240330T2200Z-240401T0900Z/ /O.NEW.KEKA.GL.W.0024.240330T2200Z-240401T0900Z/ Pt St George to Cape Mendocino out 10 nm- 928 PM PDT Fri Mar 29 2024 ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 2 AM PDT MONDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Saturday to 2 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
2 follow-up statements
217 WHUS76 KEKA 300600 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1100 PM PDT Fri Mar 29 2024 PZZ470-301400- /O.EXP.KEKA.SC.Y.0039.000000T0000Z-240330T0600Z/ /O.CON.KEKA.GL.W.0024.240330T2200Z-240401T0900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1100 PM PDT Fri Mar 29 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM SATURDAY TO 2 AM PDT MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 PM Saturday to 2 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-301400- /O.CON.KEKA.SC.Y.0039.000000T0000Z-240330T1000Z/ /O.CON.KEKA.SC.Y.0040.240331T0000Z-240331T1100Z/ /O.CON.KEKA.GL.W.0024.240331T1100Z-240401T0900Z/ Cape Mendocino to Pt Arena out 10 nm- 1100 PM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO 4 AM PDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 2 AM PDT MONDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. For the first Small Craft Advisory, east winds 5 to 15 kt with gusts up to 25 kt and seas 7 to 9 feet. For the second Small Craft Advisory, north winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 4 AM Sunday to 2 AM PDT Monday. For the Small Craft Advisory, until 3 AM PDT Saturday. For the Small Craft Advisory, from 5 PM Saturday to 4 AM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-301400- /O.CON.KEKA.SC.Y.0039.000000T0000Z-240330T1000Z/ /O.CON.KEKA.SC.Y.0040.240331T0000Z-240331T0600Z/ /O.CON.KEKA.GL.W.0024.240331T0600Z-240401T0900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1100 PM PDT Fri Mar 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM TO 11 PM PDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM SATURDAY TO 2 AM PDT MONDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 11 to 16 feet expected. For the first Small Craft Advisory, northeast winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 11 feet. For the second Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 11 PM Saturday to 2 AM PDT Monday. For the Small Craft Advisory, until 3 AM PDT Saturday. For the Small Craft Advisory, from 5 PM to 11 PM PDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-301400- /O.CON.KEKA.GL.W.0024.240330T2200Z-240401T0900Z/ Pt St George to Cape Mendocino out 10 nm- 1100 PM PDT Fri Mar 29 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM SATURDAY TO 2 AM PDT MONDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Saturday to 2 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
665 WHUS76 KEKA 301004 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 304 AM PDT Sat Mar 30 2024 PZZ455-301815- /O.EXP.KEKA.SC.Y.0039.000000T0000Z-240330T1000Z/ /O.EXT.KEKA.SC.Y.0040.240331T0000Z-240331T1600Z/ /O.EXT.KEKA.GL.W.0024.240331T1600Z-240401T0900Z/ Cape Mendocino to Pt Arena out 10 nm- 304 AM PDT Sat Mar 30 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT SUNDAY... ...GALE WARNING NOW IN EFFECT FROM 9 AM SUNDAY TO 2 AM PDT MONDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 35 kt and seas 7 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 9 AM Sunday to 2 AM PDT Monday. For the Small Craft Advisory, from 5 PM this afternoon to 9 AM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-301815- /O.EXP.KEKA.SC.Y.0039.000000T0000Z-240330T1000Z/ /O.CON.KEKA.SC.Y.0040.240331T0000Z-240331T0600Z/ /O.CON.KEKA.GL.W.0024.240331T0600Z-240401T0900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 304 AM PDT Sat Mar 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 AM PDT MONDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 12 to 17 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 11 PM this evening to 2 AM PDT Monday. For the Small Craft Advisory, from 5 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-301815- /O.NEW.KEKA.SC.Y.0041.240330T1600Z-240330T2200Z/ /O.CON.KEKA.GL.W.0024.240330T2200Z-240401T0900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 304 AM PDT Sat Mar 30 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PDT MONDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 11 to 16 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 2 AM PDT Monday. For the Small Craft Advisory, from 9 AM this morning to 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-301815- /O.CON.KEKA.GL.W.0024.240330T2200Z-240401T0900Z/ Pt St George to Cape Mendocino out 10 nm- 304 AM PDT Sat Mar 30 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PDT MONDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM this afternoon to 2 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 3:31 PM PDT, 5 hours 57 minutes earlier.
Area forecast discussion, Mar 29, 3:31 PM PDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
331 PM PDT Fri Mar 29 2024
.SYNOPSIS...Shower activity and gusty south to east wind remains
on track through late this evening, focused in southern Mendocino
and Lake Counties. Calmer and drier weather will then build in
through the weekend.
&&
.DISCUSSION...A positive tilt upper level low is positioned
offshore the Redwood Coast this afternoon, with an associated
strong surface cyclone around 994mb occurring in response. A
tight pressure gradient combined with a 40-60 kts jet streak
around 925-850 mb is promoting gusty southeasterly winds this
afternoon. Gusts of around 40 to 50 MPH are already being observed
over the higher terrain in Mendocino and Lake counties. Gusty
winds are expected to continue over the highest elevations above
2,000 feet with gusts between 30 to 50 MPH through mid evening. A
Wind Advisory will remain in effect through 8PM this evening for
Lake and Mendocino counties. Scattered showers continues moving
north- northwestward, while light to moderate stratiform rainfall
were observed over Lake County. Additional rainfall amounts from
tenth to half of an inch is most likely for Mendocino, Lake and
Trinity counties through late tonight, while few hundredths for
areas farther north and west. The WAA aided in rising snow levels
to around 4000 feet, but with light moisture moving over the
coldest areas. That said, 1 to 2 inches of light snow is most
likely on high portions of Highways 36 and 299 with 1 to 3 inches
at Scott Mountain. Locally heavy snow is possible on the east side
of the Trinity Alps during the strongest wind late this
afternoon. The aforementioned surface cyclone will continue to
drift southeastward along the California coast. Instability will
continues increase offshore late this afternoon and evening, and
bring the potential (10-20%) of isolated thunderstorms near the
southwestern Mendocino coast.
On Saturday, scattered to isolated showers rotating around the
low will move across the from the east-southeast. With daytime
heating, isolated thunderstorms will me possible (10-20%) over
Trinity, Mendocino and Lake counties Saturday afternoon. However,
lingering showers are expected to dissipate Saturday evening beneath
the upper-level heights rising rapidly into Sunday, which will
support dry weather and chilly temperatures through early next
week. Areas of valley fog have developed overnight with a strong
radiational cooling. This is expected to clear out during the
morning.
In addition, as the upper level ridge begin to builds into the
West Coast downstream from the low. This will tight the pressure
gradient along the Del Norte coast, promoting gusty winds up to
40mph. A strong pressure gradient is then expected to develops
along the entire NW California Coast on Sunday, bringing gusty
onshore wind during the afternoon Sunday and Monday. Gusts along
shore will most likely reach 35 mph, but with the potential of
some 45 to 50 mph over the higher terrain in Humboldt and Del
NOrte counties. NMB indicates there is a 30 to 50% of winds
greater than 45MPH on exposed headlands, with highest probability
in Cape Mendocino. High pressure will aid in some of the warmest
temperatures of the spring so far inland with most valleys
forecast to reach the upper 70s to low 80 by Tuesday afternoon.
&&
.AVIATION...Weather across NW California, and over the TAF sites,
is being influenced by an occluded low pressure system (drifting
southward off the Mendocino/Sonoma Coasts). Conditions north of
Cape Mendocino have been fairly benign and VFR with light winds.
CEC winds shifted to NNW around noonday; any light rain will be a
hit/miss. Rotation around a micro-low over southern Mendocino has
kept easterly "above ground" accelerated winds at ACV resulting in
brief periods of LLWS in the afternoon. Light rain/showers will
advect across Humboldt and Trinity into early evening. The
offshore low has had a more notable impact in Mendocino and Lake
Counties; specifically at UKI: light to moderate rain (Snow in
higher locales), IFR Cigs in the early morning became mostly
MVFR/VFR by late morning, LLWS ahead of the occluded front...and
bouts of gusty south winds. All areas will experience improving
conditions overnight. /TA
&&
.MARINE...Satellite derived scatterometer data observed sustained
southeasterly gales across the southern outer waters this morning
and gale force gusts nearshore. The gale warnings remain in effect
through tonight but southeast winds will decrease into the evening
hours as the storm system tracks southward. Steep waves will settle
and an ongoing west swell system will diminish into early Saturday.
Then, north winds will quickly ramp up as high pressure builds in
behind the exiting storm system. Gale force gusts will develop in
the far outer waters as early as Saturday afternoon with more
widespread gusts approaching 40 kt possible. A gale watch is
currently in effect for the northern waters Saturday afternoon
through Sunday night. Gale conditions will be likely across the
southern waters as well and will need to be considered for a
watch/warning. The one thing that we will be looking further into is
the extent of gale force winds across the inner waters. Gale gusts
may be more isolated around points and Cape Mendocino but the sea
state will be large and extremely steep from the gales offshore.
Minor improvement in the marine environment will be possible early
next week but gust winds and steep seas look like they may linger
with ensembles show high probabilities of wind gusts greater than 21
kt (advisory level winds).
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory until 8 PM PDT this evening for CAZ109>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ450.
Gale Watch from Saturday afternoon through late Sunday
night for PZZ450-470.
Gale Warning until 9 PM PDT this evening for PZZ455-475.
Small Craft Advisory until 9 PM PDT this evening for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:28 PM PDT | Gale Warning | EKA | 53 hr | |
| Mar 29, 9:28 PM PDT | Small Craft Advisory | EKA | 36 hr | |
| Mar 30, 3:04 AM PDT | Small Craft Advisory | EKA | 12 hr |
Nearby
Small Craft Advisories in California, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.